Alert archive / Florida / Tornado Warnings in 2005

Tornado Warning 14, NWS Jacksonville, FL

March 25, 2005Flagler County, Florida

NWS Jacksonville, FL issued this tornado warning at Mar 25, 2005, 12:58 PM EST for Flagler County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2005, 12:58 PM EST (17:58 UTC)
Expired
Mar 25, 2005, 1:15 PM EST
In force
17 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 126 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 5:35 AM ESTSevere Thunderstorm WatchSPC7 hr
Mar 25, 12:05 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2005-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2005-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2323 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
2.3
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 251758
TORJAX
FLC035-251815-
/O.NEW.KJAX.TO.W.0014.050325T1759Z-050325T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1259 PM EST FRI MAR 25 2005

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN FLAGLER COUNTY IN NORTHEAST FLORIDA
  THIS INCLUDES THE CITY OF BUNNELL

* UNTIL 115 PM EST

* AT 1250 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 14 MILES WEST OF BUNNELL...OR ABOUT NEAR
  CRESCENT CITY...MOVING EAST AT 30 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2950 8126 2946 8150 2928 8138 2929 8115

$$

ENYEDI
1 follow-up statement
000 
WWUS52 KJAX 251808
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
107 PM EST FRI MAR 25 2005

FLC035-251815-
/O.CON.KJAX.TO.W.0014.000000T0000Z-050325T1815Z/
FLAGLER FL-
107 PM EST FRI MAR 25 2005

...A TORNADO WARNING CONTINUES UNTIL 115 PM EST FOR SOUTHWEST FLAGLER
COUNTY...

AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER WEST CENTRAL
FLAGLER COUNTY...OR ABOUT 7 MILES SOUTHEAST OF CRESCENT CITY...MOVING
SOUTHEAST AT 25 MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF FLAGLER 
COUNTY...AND AFFECT AREAS NEAR COUNTY ROAD 305. 

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2947 8132 2941 8146 2928 8142 2931 8121

$$

ENYEDI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 25, 12:40 PM EST, 18 minutes earlier.

Area forecast discussion, Mar 25, 12:40 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1240 PM EST FRI MAR 25 2005

.SHORT TERM...VERY BUSY DAY THUS FAR AND ONLY CHANGES TO FORECAST
PACKAGE HAVE BEEN TO RAISE POPS AND REPLACE WITH NEW SVR
THUNDERSTORM WATCH.

&&

.MARINE...HAVE INCLUDED SVR THUNDERSTORM WATCH FOR SOUTHERNMOST
NEARSHORE ZONE...OTHERWISE NO CHANGES.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

DEESE/SHASHY
Hazardous weather outlook, Mar 25, 12:15 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EST FRI MAR 25 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252300-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1215 PM EST FRI MAR 25 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...NEW SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
GILCHRIST...ALACHUA...PUTNAM...ST JOHNS...MARION AND FLAGLER
COUNTIES UNTIL 6 PM EST...

...SEVERE THUNDERSTORM WATCH FOR REMAINDER OF NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA CONTINUES THROUGH 1 PM...

A WARM FRONT OVER THE REGION IN COMBINATION WITH A SERIES OF UPPER
LEVEL DISTURBANCES WILL CONTINUE TO CAUSE STRONG TO SEVERE
THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
WEEKEND...

A SERIES OF STRONG DISTURBANCES WILL PUSH ACROSS THE FORECAST AREA
THROUGH EASTER SUNDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY
DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/ARS

In the hours before

Special weather statement, Mar 25, 10:33 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1033 AM EST FRI MAR 25 2005

FLZ025-251615-
DUVAL FL-
1033 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN DUVAL
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1115 AM
EST...

AT 1033 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES WEST OF
JACKSONVILLE HEIGHTS...OR ABOUT 15 MILES NORTHEAST OF RAIFORD...
MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...NORMANDY AND ORTEGA
THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 25, 10:48 AM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1048 AM EST FRI MAR 25 2005

FLZ033-251615-

ST. JOHNS FL-
1048 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1115 AM EST...

AT 1048 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF ELKTON...OR ABOUT 5
MILES NORTHEAST OF HASTINGS...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...DUPONT
CENTER...ST. AUGUSTINE SOUTH...ST. AUGUSTINE BEACH...ST. AUGUSTINE
SHORES...BUTLER BEACH AND CRESCENT BEACH THROUGH 1115 AM EST. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF
Special weather statement, Mar 25, 11:17 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1117 AM EST FRI MAR 25 2005

FLZ031-251645-
BRADFORD FL-
1117 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEAST
BRADFORD COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1145 AM EST...

AT 1117 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BRADFORD COUNTY...OR
ABOUT 10 MILES NORTH OF MELROSE...MOVING SOUTHEAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS JUST WEST OF
KEYSTONE HEIGHTS THROUGH 1145 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 25, 11:28 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1128 AM EST FRI MAR 25 2005

FLZ037-251715-
PUTNAM FL-
1128 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN PUTNAM
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1215 PM
EST...

AT 1128 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ABOUT 3 MILES NORTH OF PUTNAM HALL...OR
ABOUT 7 MILES NORTHEAST OF MELROSE...MOVING SOUTHEAST AT 25 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PUTNAM HALL...FLORAHOME AND CARRAWAY THROUGH 1215 PM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Mar 25, 11:57 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1157 AM EST FRI MAR 25 2005

FLZ036-251730-
ALACHUA FL-
1157 AM EST FRI MAR 25 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM
EST...

AT 1157 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF ORANGE HEIGHTS...OR
ABOUT 4 MILES WEST OF MELROSE...MOVING SOUTHEAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ORANGE HEIGHTS
THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Mar 25, 12:08 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 PM EST FRI MAR 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     MIDDLEBURG              30.05N 81.90W
03/25/2005                   CLAY               FL   AMATEUR RADIO

            ROOF DAMAGE TO HOUSE.

0645 AM     HAIL             SURRENCY                31.72N 82.20W
03/25/2005  0.88 INCH        APPLING            GA   PUBLIC

1205 PM     FUNNEL CLOUD     PALATKA                 29.65N 81.66W
03/25/2005                   PUTNAM             FL   AMATEUR RADIO

&&

DEESE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:53 AM ESTSevere Thunderstorm WarningJAXSuwannee52 min
Mar 25, 3:35 AM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton40 min
Mar 25, 4:57 AM ESTSevere Thunderstorm WarningJAXNassau48 min
Mar 25, 5:53 AM ESTSpecial Marine WarningJAX67 min
Mar 25, 6:54 AM ESTSpecial Marine WarningJAX66 min
Mar 25, 8:00 AM ESTSpecial Marine WarningJAX45 min
Mar 25, 8:37 AM ESTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee38 min
Mar 25, 8:40 AM ESTSevere Thunderstorm WarningJAXHamilton50 min
Mar 25, 8:53 AM ESTSevere Thunderstorm WarningJAXSuwannee52 min
Mar 25, 9:30 AM ESTSevere Thunderstorm WarningJAXHamilton47 min
Mar 25, 9:33 AM ESTSevere Thunderstorm WarningJAXColumbia42 min
Mar 25, 10:36 AM ESTSevere Thunderstorm WarningJAXClay, Duval39 min
Mar 25, 10:41 AM ESTTornado WarningJAXUnion49 min
Mar 25, 10:46 AM ESTTornado WarningJAXBradford29 min
Mar 25, 11:03 AM ESTTornado WarningJAXClay42 min
Mar 25, 11:05 AM ESTSpecial Marine WarningJAX85 min
Mar 25, 11:42 AM ESTSevere Thunderstorm WarningJAXPutnam48 min
Mar 25, 11:51 AM ESTTornado WarningJAXPutnam39 min
Mar 25, 12:11 PM ESTSevere Thunderstorm WarningJAXSaint Johns49 min
Mar 25, 12:13 PM ESTTornado WarningJAXFlagler47 min
Mar 25, 12:25 PM ESTSpecial Marine WarningJAX95 min
Mar 25, 12:30 PM ESTSevere Thunderstorm WarningJAXMarion, Putnam45 min
Mar 25, 1:15 PM ESTSevere Thunderstorm WarningJAXFlagler45 min

Nearby

Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.